Can taking a probiotic and multi-vitamin cause fever?

Patient

Q: I take a probiotic daily but I noticed that when I start taking a multi-vitamin , after about a week I start to get a low grade fever of about 100.6. Could the vitamins cause my body to fight against the probiotic?

Doctor

A:   Thank you for your question. Supplements just like prescription medication can have adverse interactions when taken together. It is possible that your probiotics medication when taken with multi-vitamins result in causing you a fever. We are not certain of what types of probiotics or vitamins you are taking, but we do not recommend that you take both of these together. If your fever, please see your doctor for further evaluation.

Thank you for choosing AskTheDoctor.com with your health question.

Related Q&A

Q: For about 5 days now I have been experiencing an burning sensation in my left ankle. At times I will feel it in both ...

Q: Hi Guys, I have been looking for answers for the last 3 years on this problem- but have failed at every...

Q: For a few months now, I have experience an odd but mild burning sensation in my groin and upper thigh area. I thought...

Q: I just took too much metronidazole by accident. is there anything I can take to dissipate the antibiotic? I just took...

Q: How long does it take in general to recover from Stevens Johnson syndrome? I had it in July. It was much worse in the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews